Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

2 Bumps

is it safe to take tylenol and aleve?

I took some aleve to help with day 6 of ongoing neck pain and headache. it is an 8-12 hour med. It is helping with the neck pain, but my head feels like it will explode. Can I take tylenol on top of it? I took the Aleve at 8:00 am

Answer Question
 
Anonymous

Asked by Anonymous at 2:14 PM on Aug. 25, 2010 in Health

Answers (9)
  • It won't kill you but it probably won't help.
    UpSheRises

    Answer by UpSheRises at 2:15 PM on Aug. 25, 2010

  • I would think so. Usually the docs say you can alternate between those 2 every 4-6 hours.
    smushy79

    Answer by smushy79 at 2:16 PM on Aug. 25, 2010

  • No. You may have a migraine which wouldn't be helped by the tylenol anyway. It could also be sinus pain. You can take some sudaphed with the aleve.
    Marwill

    Answer by Marwill at 2:16 PM on Aug. 25, 2010

  • ALEVE should not be taken with acetaminophen or any other pain reliever unless your doctor has instructed you to do so.
    AshleyBDG

    Answer by AshleyBDG at 2:17 PM on Aug. 25, 2010

  • Yes you can, but it sounds like there might be a little bit more going on.....neck pain/headache shouldn't and don't typically last that long and the fact that they are combined is a little alarming. I would go see a doctor. But to answer the original question yes you can take both just make sure you are taking the correct dose at the correct time.
    HTMommy

    Answer by HTMommy at 2:19 PM on Aug. 25, 2010

  • When I was in the hospital, they would let me take ibprophen (sp?) every 6-8hrs and tylenol every few hours in between. If your concerned, call and talk to the nurse at your clinic.
    van5

    Answer by van5 at 2:20 PM on Aug. 25, 2010

  • With all the Tylenol recalls I won't touch it anymore. I take aleve, tho I shouldn't for stomach reasons. I wouldn't take Tylenol right now until they get there  s@#$ together. I agree with HTMommy,  you have more going on than you may think to be in all that pain. I'd talk to my DR asap

    zbee

    Answer by zbee at 2:34 PM on Aug. 25, 2010

  • dont take it on top of alive ....can cause liver issues
    babie113

    Answer by babie113 at 6:25 PM on Aug. 25, 2010

  • Wait 12hrs then take it
    mekarevell

    Answer by mekarevell at 10:23 PM on Aug. 25, 2010

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN